Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Lubbock, TX

March 7, 201214 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 7, 2012, 6:00 AM CST for 14 counties in Texas. It took effect at Mar 7, 2012, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 6:00 AM CST (12:00 UTC)
In effect from
Mar 7, 2012, 12:00 PM CST
Expired
Mar 7, 2012, 7:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS84 KLUB 071200
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CST WED MAR 7 2012

TXZ021>024-027>030-033>035-039>041-072000-
/O.UPG.KLUB.FW.A.0011.120307T1800Z-120308T0100Z/
/O.NEW.KLUB.FW.W.0012.120307T1800Z-120308T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
600 AM CST WED MAR 7 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO
  25 MPH AT THE 20 FOOT LEVEL THIS AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BETWEEN
  5 TO 15 PERCENT IN THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING AND THE USE OF OUTDOOR MACHINERY THAT PRODUCES
  SPARKS AND FLAMES ARE NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. 

&&

$$

JORDAN
2 follow-up statements
254 
WWUS84 KLUB 072105
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
305 PM CST WED MAR 7 2012

TXZ024-030-035-041-072215-
/O.CAN.KLUB.FW.W.0012.000000T0000Z-120308T0100Z/
BRISCOE-FLOYD-LUBBOCK-LYNN-
305 PM CST WED MAR 7 2012

...RED FLAG WARNING IS CANCELLED FOR THE EASTERN SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

THE DRYLINE HAS BEEN SLOWER TO MOVE EASTWARD THAN PREVIOUSLY
EXPECTED. WHILE IT IS STILL EXPECTED TO REACH THE EASTERN SOUTH
PLAINS BEFORE THE AFTERNOON IS OVER...THE PERIOD OF TIME FOR
POTENTIAL VERY LOW RELATIVE HUMIDITY AND 20-FOOT WIND SPEEDS NEAR
20 MPH WILL BE BRIEF.

$$

TXZ021>023-027>029-033-034-039-040-080100-
/O.CON.KLUB.FW.W.0012.000000T0000Z-120308T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM-
TERRY-
305 PM CST WED MAR 7 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE
HUMIDITY VALUES OF 10 PERCENT OR LESS AND HIGH FIRE DANGER FOR
THE WESTERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE...

* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH AT
  THE 20 FOOT LEVEL THROUGH THIS AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY VALUES BETWEEN 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD
  RAPIDLY. OUTDOOR BURNING AND THE USE OF OUTDOOR MACHINERY THAT
  PRODUCES SPARKS AND FLAMES ARE NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.

&&

$$
121 
WWUS84 KLUB 080107
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
707 PM CST WED MAR 7 2012

TXZ021>023-027>029-033-034-039-040-080215-
/O.EXP.KLUB.FW.W.0012.000000T0000Z-120308T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM-
TERRY-
707 PM CST WED MAR 7 2012

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM CDT THIS
EVENING...

WINDS HAVE DRAMATICALLY DECLINED BELOW CRITICAL THRESHOLDS ACROSS
THE WARNING AREA...AS RELATIVE HUMIDITY VALUES SHOWED SIGNS OF
SLOWLY INCREASING...THANKS TO A RETREATING DRYLINE. THUS...THE
THREAT FOR VOLATILE GRASSLAND FIRE BEHAVIOR HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 7, 5:36 AM CST, 24 minutes earlier.

Area forecast discussion, Mar 7, 5:36 AM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
536 AM CST WED MAR 7 2012

.AVIATION...
MVFR TO IFR CEILINGS ARE TRYING TO PUSH INTO BOTH THE KCDS AND
KLBB TERMINALS THIS MORNING BUT IT REMAINS HIGHLY UNCERTAIN
WHETHER THEY WILL DEVELOP OR NOT. CONFIDENCE IS HIGHER AT KCDS
WHERE LOW CLOUDS ARE MUCH CLOSER TO THE TERMINAL. OPTED TO CARRY
TEMPO GROUPS AT THIS TIME AND WILL AMEND IF IT APPEARS LOW
CEILINGS WILL INDEED DEVELOP AT BOTH SITES. CLOUDS WILL BURN OFF
BY THIS AFTERNOON AND BE REPLACED BY BREEZY SOUTHWEST WINDS
GUSTING TO NEAR 30 KTS THIS AFTERNOON.

THERE IS LOW CONFIDENCE IN TIMING FOR A POSSIBILITY OF
THUNDERSTORMS AT THE KCDS TERMINAL LATE THIS EVENING INTO THURSDAY
MORNING AS A COLD FRONT PUSHES INTO THE REGION. THIS WILL PUSH
SOUTHWARD THROUGH BOTH TERMINALS BEFORE SUNRISE THURSDAY AND MAY
BRING MVFR TO HIGH IFR CEILINGS WITH IT AS IT PUSHES THROUGH ALONG
WITH GUSTY NORTHERLY WINDS.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 429 AM CST WED MAR 7 2012/

SHORT TERM...
ONE MORE RATHER WARM DAY IN STORE FOR THE AREA BEFORE MAJOR CHANGES
TAKE PLACE EARLY THURSDAY MORNING.

FORTY DEGREE DEWPOINTS HAVE SPREAD OVER MUCH OF THE SOUTH PLAINS
EARLY THIS MORNING WITH SOME LOW 50S STARTING TO PUSH INTO THE
SOUTHERN ROLLING PLAINS.  HOWEVER...THIS MOISTURE WILL RAPIDLY MIX
EAST THROUGH THE MORNING HOURS AS SURFACE WINDS START TO VEER TO THE
SOUTHWEST IN RESPONSE TO A DEEPENING AREA OF LOW PRESSURE OVER
NORTHEAST NEW MEXICO.  MOST MODELS PUSH THE DRYLINE INTO THE FAR
EASTERN ROLLING PLAINS ALTHOUGH THE ECMWF TRIES TO HOLD IT BACK
ALONG THE EDGE OF THE CAPROCK.  REGARDLESS...VERY DRY AIR SHOULD
MANAGE TO MIX ACROSS THE CAPROCK AND COMBINE WITH A SOUTHWEST WIND
OF 15 TO 25 MPH TO RESULT IN CONDITIONS FAVORABLE FOR RED FLAG
CONDITIONS.  FOR MORE DETAILS...SEE FIRE WEATHER SECTION.

HIGH TEMPERATURES TODAY SHOULD ALSO BE ABOVE NORMAL THANKS TO THE
SOUTHWEST WINDS PROVIDING A WEAK DOWNSLOPE COMPONENT AND AMPLE
SUNSHINE...HOWEVER LOW LEVEL MOISTURE OVER THE FAR EASTERN ROLLING
PLAINS MAY HELP TO HOLD HIGH TEMPERATURES 5 DEGREES COOLER THAN THE
REST OF THE REGION. DRYLINE WILL ATTEMPT TO SLOSH BACK TO THE WEST
OVERNIGHT BUT WILL NOT MAKE IT AS FAR WEST THANKS TO A STRONG COLD
FRONT THAT WILL BE APPROACHING THE REGION AS WELL.  SUBTLE
DIFFERENCES IN TIMING EXIST BETWEEN ALL THE MODELS BUT FEEL THAT
THIS STRONG OF A FRONT WILL LIKELY PUSH THROUGH THE MAJORITY OF THE
FORECAST AREA BY SUNRISE THURSDAY MORNING.  MODELS CONTINUE TO SHOW
SOME PRECIPITATION AS THE FRONT PUSHES SOUTH  ACROSS THE ROLLING
PLAINS WHERE MOISTURE WILL BE DEEPER BUT A FEW ISOLATED STORMS MAY
NOT BE RULED OUT FURTHER WEST ACROSS THE CENTRAL SOUTH PLAINS...
DEPENDING ON HOW FAR WEST THE MOISTURE CAN MIX BACK.  FRONTAL TIMING
MAY IMPACT LOW TEMPERATURES THURSDAY MORNING DEPENDING ON HOW FAST
IT ARRIVES BUT FOR NOW OPTED TO KEEP MINS IN THE 50S OFF THE CAPROCK
WHERE LOW LEVEL MOISTURE WILL BE IN PLACE AND NEAR FREEZING ACROSS
THE NORTHWESTERN SOUTH PLAINS WHERE DRIER AIR SHOULD HELP TEMPS TO
FALL A BIT FASTER AFTER SUNSET.

JORDAN

LONG TERM...
AS ALLUDED TO ABOVE...BIG CHANGES ARE ON THE WAY COURTESY OF A
STRONG COLD FRONT THAT WILL MOVE THROUGH THURSDAY MORNING AND BRING
MUCH COLDER WEATHER...IF ONLY FOR A FEW DAYS. IN ADDITION...A PESKY
CUTOFF LOW SOMEWHERE IN THE VICINITY WILL KEEP AT LEAST LOW CHANCES
OF PRECIPITATION /INCLUDING WINTRY PRECIPITATION/ IN THE FORECAST
FROM THURSDAY THROUGH THE FIRST HALF OF THE WEEKEND...THOUGH DETAILS
WITH THE PRECIPITATION CHANCES REMAIN UNCERTAIN.

GIVEN THE EARLY FROPA EXPECTED ON THURSDAY...TEMPERATURES WILL
STRUGGLE TO CLIMB...WITH MANY SPOTS ACROSS THE SOUTHERN AND EASTERN
ZONES LIKELY SEEING AN EARLY MORNING HIGH...AND OTHER AREAS SEEING
TEMPERATURES HOLDING STEADY AT BEST. BY AFTERNOON...READINGS WILL
ONLY BE IN THE 30S ACROSS THE NORTHWEST ZONES...WITH LOWER TO MIDDLE
40S ACROSS THE SOUTHERN SECTIONS. IN ADDITION...SHALLOW MOISTURE IS
PROJECTED TO MOVE SOUTHWARD BEHIND THE FRONT WITH AN EXPANSIVE
STRATUS DECK. INITIALLY...ALONG AND JUST BEHIND THE FRONT WE COULD
SEE A FEW THUNDERSTORMS ACROSS THE EASTERN ZONES EARLY IN THE
DAY...WHERE THE FRONTAL ZONE INTERACTS WITH THE BETTER PRE-
FRONTAL MOISTURE. OTHERWISE...THERE REMAIN SIGNALS FOR LIGHT QPF
ACROSS ROUGHLY THE NORTHEAST TWO THIRDS OF THE CWA BEHIND THE
FRONT THROUGH THE DAY THURSDAY. HOWEVER...THE MOISTURE WILL BE
RATHER SHALLOW WITH DRYER AIR OVERSPREADING THE AREA ALOFT IN
ADVANCE OF THE UL LOW WHICH SHOULD BE CENTERED ACROSS CENTRAL NM.
HENCE...ANY PRECIPITATION SHOULD BE LIGHT. IN GENERAL...THINK IT
SHOULD BE JUST WARM ENOUGH TO KEEP MOST OF THE PRECIPITATION IN
LIQUID FORM. THE EXCEPTION MAY BE ACROSS THE NORTHWEST ZONES WHERE
SFC TEMPERATURES MAY BE JUST COLD ENOUGH FOR SOME FROZEN
PRECIPITATION TO MIX IN. PROGGED SOUNDINGS NEAR FRIONA SHOW RATHER
SHALLOW SATURATION WHICH CALL TO QUESTION WHETHER ICE NUCLEATION
WILL OCCUR. HENCE...HAVE INCLUDED A MENTION OF LIGHT
RAIN...LIGHT FREEZING RAIN OR LIGHT SNOW THERE.

BEYOND THURSDAY...THE TRACK OF THE UPPER LOW BECOMES INCREASINGLY
UNCERTAIN. SEVERAL MODELS SUGGESTING THE INITIAL LOW WILL EJECTED
EASTWARD ACROSS THE PANHANDLES...PERHAPS LEAVING ANOTHER PIECE OF
ENERGY OFF WELL TO THE SOUTHWEST WHICH COULD CLOSE OFF AND
EVENTUALLY MOVE OUT ACROSS WEST TEXAS SOMETIME OVER THE WEEKEND.
OTHER NWP HAS ONE CONSOLIDATED LOW MEANDERING ACROSS NM AND/OR AZ
BEFORE SHIFTING OUT OVER THE CENTRAL/SOUTHERN HIGH PLAINS SATURDAY
OR SUNDAY. OBVIOUSLY...THIS HAS IMPLICATIONS ON PRECIPITATION
CHANCES ON INTO THE WEEKEND. REGARDLESS...IT APPEARS AT LEAST LOW
POPS ARE WARRANTED ON FRIDAY...FAVORING THE NORTHEAST ZONES...WITH
SLIM CHANCES LINGERING INTO SATURDAY UNTIL IT CURRENTLY APPEARS
FAIRLY LIKELY EITHER THE UPPER LOW AND/OR TROUGH AXIS SHOULD SWING
EAST OF THE AREA. OTHER QUESTION CONTINUES TO REVOLVE AROUND PRECIP
TYPE GIVEN THE COLD AIRMASS THAT WILL REMAIN IN PLACE. HAVE KEPT
SNOW OR A WINTRY MIX ACROSS ROUGHLY THE NORTHWEST TWO THIRDS OF THE
AREA THURSDAY NIGHT AND AGAIN FRIDAY NIGHT...WITH ALL RAIN OVER THE
E/SE MOST ZONES. CURRENTLY...GIVEN THE LOW QPF EXPECTED /IF ANY/ IT
DOES NOT APPEAR IMPACTS SHOULD BE VERY HIGH...BUT THIS WILL HAVE TO
BE WATCHED CLOSELY AS CUT OFF LOWS...BY THEIR NATURE...ARE NOTORIOUS
FOR NOT ADHERING TO NWP GUIDANCE. STILL...PLAN ON ISSUING A SPS TO
HIGHLIGHT THE MUCH COLDER WEATHER ON THE WAY AS WELL AS THE
POSSIBILITY OF LIGHT WINTRY PRECIPITATION.

BY THE END OF THE WEEKEND WE SHOULD RETURN TO NEAR ZONAL FLOW ALOFT
/IF THE UPPER LOW PLAYS NICELY/ AND THIS WOULD INDUCE SFC LEE
TROUGHING AND A GOOD WARM-UP TO CLOSE OUT THE WEEKEND. THE UPPER FLOW
WILL THEN TURN MORE SOUTHWESTERLY NEXT WEEK WITH MORE MILD
CONDITIONS...THOUGH THE GFS DOES SUGGEST A WEAK COLD FRONT MAY TRY
TO APPROACH FROM THE NORTH BY TUESDAY THANKS TO A  DISTURBANCE
MOVING THROUGH SOUTHERN CANADA.

FIRE WEATHER...
LOW-END RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SOUTH
PLAINS/AREAS ON THE CAPROCK THIS AFTERNOON AS DRY AIR PUSHES IN FROM
THE SOUTHWEST AND AFTERNOON HIGH TEMPERATURES CLOSE IN ON 80
DEGREES.  THE OTHER FACTOR FAVORING RED FLAG CONDITIONS WILL BE
SOUTHWESTERLY WINDS OF 20 TO 25 MPH IN THE AFTERNOON WITH GUSTS
APPROACHING 35 TO 40 MPH.  ONLY LIMITING FACTOR IS THE DURATION OF
RED FLAG CONDITIONS WHICH MAY NOT MEET THE TIME CRITERIA.
HOWEVER...DRY FUELS ACROSS THE AREA AND SUSTAINED WINDS AS
FORECASTED WILL LIKELY BE ENOUGH TO FAVOR RED FLAG WARNING AND WILL
UPGRADE THE CURRENT FIRE WEATHER WATCH WHEN FIRE WEATHER PRODUCTS
ARE ISSUED.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        76  32  35  24  41 /   0  20  20  20  20
TULIA         79  38  38  29  40 /   0  20  20  20  20
PLAINVIEW     80  39  39  31  41 /   0  20  20  20  20
LEVELLAND     79  36  42  31  44 /   0  10  20  20  20
LUBBOCK       81  40  44  33  44 /   0  20  20  20  20
DENVER CITY   78  36  47  31  47 /   0  10  10  20  20
BROWNFIELD    81  38  47  32  46 /   0  10  10  20  20
CHILDRESS     77  52  52  32  42 /   0  30  40  20  20
SPUR          79  52  52  35  44 /   0  20  20  20  20
ASPERMONT     75  60  60  36  46 /   0  30  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041.

&&

99/99/99
Hazardous weather outlook, Mar 7, 5:52 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
552 AM CST WED MAR 7 2012

TXZ021>044-081200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
552 AM CST WED MAR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF THE DRYLINE
ACROSS MUCH OF THE CAPROCK THIS AFTERNOON. A RED FLAG WARNING IS
IN EFFECT ALONG AND WEST OF A SILVERTON TO LUBBOCK TO TAHOKA LINE
FROM NOON TO 7 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL BLAST THROUGH THE AREA EARLY THURSDAY
MORNING. INITIALLY...ALONG THE FRONT...A FEW STRONG THUNDERSTORMS
MAY BE POSSIBLE ACROSS THE EASTERN ROLLING PLAINS EARLY THURSDAY
MORNING. BEHIND THE FRONT...NORTHERLY WINDS MAY BECOME SUSTAINED
ABOVE 30 MPH BRINGING MUCH COLDER AIR IN. AT THE SAME TIME...AN
UPPER LEVEL STORM SYSTEM WILL APPROACH FROM THE WEST AND MEANDER
SOMEWHERE NEARBY THROUGH AT LEAST EARLY THIS WEEKEND. THIS WILL
BRING PERIODIC CHANCES OF LIGHT PRECIPITATION THURSDAY...FRIDAY
AND SATURDAY. WINTRY PRECIPITATION...IN THE FORM OF LIGHT
FREEZING RAIN OR SLEET OR SNOW...WILL BE POSSIBLE ACROSS A LARGE
PORTION OF THE OUTLOOK AREA...PRIMARILY BETWEEN THURSDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.